Somehow when I started this round of Prozac withdrawal I forgot the whole kindling business. But the way I have felt these past few days from dropping just 5 mg on one day has reminded me with a vengeance. When a person, such as myself, changes meds repeatedly, goes off these various meds, and starts a new one, the whole Nervous System can get screwed up.
I am jangled and agitated. This morning, an hour or so before I got out of bed, in a half-dream state I was terrified. Just plain terrified, that’s what I felt. I remember reading stuff about night terrors. This is more pre-dawn terror. Then I doze off a little, and then I wake up again, sort-of, and once again I am filled with terror. This is no way to start the day.
Honestly, it takes the starch out of your body and the energy out of your heart. And this withdrawal terror overlaps way, way too easily with the many things we all can be terrified about. Like the COVID pandemic. The numbers are going up again and winter is coming on.
For some ungodly reason, unknown to me, they are moving the clock again. We are going to Fall Back, meaning it will be like night at 5 PM. I dread this too. I dread the clock change. I dread the election.
There is a good deal to be terrified about. Maybe I am not the only one.
Well, my wife and I had a discussion–no, it was an argument–about how to proceed with this withdrawal plan. She reminded me that we are married and partners of a sort and that as such she had a say in how I go about getting off this nasty drug. Because, you know, how I act affects her, and she remembered last time I tried this I became very easily agitated and started yelling about this and that. So after a while, I started listening to what she was saying.
Which boiled down to her vastly preferring I did not just plunge ahead as I am inclined to do and drop the whole 10mg on Tuesday, as I had previously planned. Why not, she said, cut one of the 10mg pills we had gotten and just drop 5mg. And see what you feel like. Why make the process, she wondered, any more miserable than it had to be.
That was a good question. But I just want to get the horrible process over with and dropping more, rather than less, would seem to get it done faster. But who knows? And after thinking about it and admitting to myself that I already feel pretty bad, I decided, OK, I would give it a go, and just drop 5mgs tomorrow rather than 10, as previously planned.
So that’s the plan for now.
I don’t know why, but a while back I must have been feelin a little more energetic and decided it was time to get off the Prozac. I have been taking 10 mg daily for maybe a decade. And I saw all of sudden I was getting a huge mass of reading material with my prescription refills. So I read some of it and didn’t like what I saw. And I saw stuff on the web, as well as from my medical plan, suggesting old people like myself should probably think about getting off the junk.
So I had been thinking about it some time. But I kept putting it off because maybe two years ago I did drop one of the 10mg a day. I dropped the Friday pill in my medbox. And I felt pretty damn bad. Not at first. The first four weeks seemed ok sort of. And then in weeks five and six things got bad. My wife remembers I was agitated and ready to fly off the handle at the drop of a hat. I remember it having been really hard. So I procrastinated.
And now here it is in the middle of a depressing and anxiety producing pandemic, and I think, if I don’t do this soon, I will never do it. So last Tuesday. I stopped taking the 10mg. And-wham!-two days into the process and I feel symptoms of withdrawal. Increased fatigue. Increased brain fog. Tighter muscles. Disturbed sleep. And mostly strangely, according to my Fitbit, an abrupt increase in the amount of dreaming. I don’t remember the dreams, but they are so intense I feel like I am not sleeping at all.
I was taken by surprise. I thought the symptoms wouldn’t appear so forcefully for a couple of weeks at least. That’s one of the traits of Prozac. It takes a long time to leave the system and a while then before you start feeling withdrawal. But this time: wham. Last time when I dropped 10 mg, I was pretty deep in benzo withdrawal. So maybe the one withdrawal masked the other.
Who knows? But I am disturbed by this development. I may decide to go back to taking my Tuesday 10mg. Or I may just drop 5mg instead of ten. I ordered and got Prozac pills that I can cut in half. We will see.